Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

140 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the repercussions of taking additional dosage of Atenolol?

Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3495 Questions

default
Posted on Tue, 21 Mar 2017 in Hypertension and Heart Disease
Question: I accidentally took two 100 MG atenelol, perhaps two or three days in a row. The problem has been rectified but I would like to know how dangerous this has been.
doctor
Answered by Dr. Panagiotis Zografakis 18 minutes later
Brief Answer:
it depends...

Detailed Answer:
Hello,

taking more atenolol (or other beta blockers) may cause significantly lower pulse rate and perhaps also lower blood pressure, which may cause serious problems like faintness and even syncope. It all depends on the blood pressure and heart rate. Obviously you didn't have any symptoms so no harm was done. Some patients do take such a dose but individualization of the dosage is the right way to go.

So in conclusion, if you never had symptoms of faintness (or any symptom) then no harm is anticipated. Don't worry!

Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

Recent questions on  Heart rate

doctor1 MD

Im working out and running and i have asthma is it normal for my heart rate to be a lot faster then everybody else even when not having a attack? i only run for about a minute im doing burst training. my heart rates about 180 when running fast for 1 minute. About 135 or 140 when lifting weights. IS it safe to do so?

doctor1 MD

im 29 years old and for months now ive been having palpatations, at first they werent bothering me but now they are starting to really bang, i also noticed that when this happens the beat at e apex of the heart stops for a few seconds. I exercise 5 times a week 2 hour sessions. i wear a heart monitor when training and never push more than 85% of my max heart rate. sometimes when having these palpatations they come one after another and can be painful sometimes. my pulse is okay between 60-90 taken at the wrist how ever when i put the heart monitor on it always seems to go between 80-111 without exercise. been to the doctor and he said it was okay recent bloods were okay. Have you any ideas?? i dont drink caffine.

doctor1 MD

Concerta causes my heart rate to increase to 100-120bpm resting, but it helps me out a lot, is there another medication that has similar pros, but won t increase my heart rate? Don t laugh, but I also have sexual issues on it (e.g. very difficult to stay hard). Any help would be appreciated

doctor1 MD

my 24 year old son has had recurrent chest pain. He has visited the er on at least 2 occasions for this. THe first visit he had a heart rate in the 30 s with normal b/p readings. He had to wear a heart monitor for 24 hours, apparently with no abnormalities. He has passed out at work before. He generally doesn t feel well. He does take Lithum and is monitored for levels as he has had a critical high level approx. 1 year ago. His blood was drawn last night in the ER and they stated it was abnormal and was being sent away. He is 6 3 , 165lbs and a smoker. Any thoughts would be appreciate. We live in an extremely rural area. Eastern Maine Medical Center in Bangor is 95 miles away. Any thoughts would be appreciated. Janet

doctor1 MD

My husband had precancerous spot s removed 2 days ago since then he is experiencing chills and low blood pressure along with sweats visited Dr the emergency room that day but was cleared to go home Right now he is chilled again and very nervous

doctor1 MD

I have been told I have sinus bradycardia and am having symptoms of light headedness, fatigue , confusion, heart palpitations, pulse between 40 and 50 for 5 days. Should I go see my doctor or jusr see if it passes. Why would it get worse as I have...

doctor1 MD

Hello doctor, I had few conversation with you during last two months.I am in the UK and currently at 35 weeks pregnant. History: two miscarriages, one ectopic and this successful pregnancy is with IVF. I had asked you about B12 deficiency, BPD/AC...